Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 62, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jul 13, 2012, 5:34 AM CDT for Harris County, Liberty County, Texas. It took effect at Jul 13, 2012, 4:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 13, 2012, 5:34 AM CDT (10:34 UTC)
- In effect from
- Jul 13, 2012, 4:00 PM CDT
- Expired
- Jul 13, 2012, 9:44 AM CDT
- In force
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
Counties Harris County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 59 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Luce Bayou near Huffman (HFFT2).
- Action stage
- 67.5 ft
- Minor stage
- 70.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08071250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
845 WGUS44 KHGX 131034 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 534 AM CDT FRI JUL 13 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... LUCE BAYOU NEAR HUFFMAN AFFECTING HARRIS AND LIBERTY COUNTIES WEST FORK SAN JACINTO NEAR PORTER AFFECTING HARRIS AND MONTGOMERY COUNTIES AFFECTING THE FOLLOWING COUNTIES IN TEXAS...HARRIS...LIBERTY... MONTGOMERY FOR THE WEST FORK SAN JACINTO RIVER, AT PORTER, MODERATE FLOODING IS OCCURING AND IS EXPECTED TO CONTINUE. FOR LUCE BAYOU AT HUFFMAN, MINOR FLOODING IS FORECASTED. HEAVY RAIN FROM THURSDAY WILL CONTINUE TO CAUSE RIVER TO RISE TODAY. ADDITIONAL RAIN IS FORECAST TODAY WHICH WILL CAUSE ADDITIONAL RISES ALSO. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW DAYS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC201-339-132234- /O.NEW.KHGX.FL.W.0061.120713T1034Z-120714T0300Z/ /PTET2.1.ER.120713T0236Z.120713T0715Z.120713T1500Z.NO/ 534 AM CDT FRI JUL 13 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE WEST FORK SAN JACINTO NEAR PORTER. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 0400 AM FRIDAY THE STAGE WAS 24.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 24.0 FEET...MINOR LOWLAND FLOODING BEGINS. $$ TXC201-291-132234- /O.NEW.KHGX.FL.W.0062.120713T2100Z-120715T0700Z/ /HFFT2.1.ER.120713T2100Z.120714T0900Z.120714T1900Z.NO/ 534 AM CDT FRI JUL 13 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE LUCE BAYOU NEAR HUFFMAN. * FROM THIS AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 0415 AM FRIDAY THE STAGE WAS 16.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 23.1 FEET BY EARLY TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. $$
1 follow-up statement
344
WGUS84 KHGX 131444
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
944 AM CDT FRI JUL 13 2012
A RIVER FLOOD WARNING IN EFFECT FOR LUCE BAYOU IS CANCELLED
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC201-291-131514-
/O.CAN.KHGX.FL.W.0062.000000T0000Z-120715T0700Z/
/HFFT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
944 AM CDT FRI JUL 13 2012
THE FLOOD WARNING IS CANCELLED FOR
LUCE BAYOU NEAR HUFFMAN
* AT 0915 AM FRIDAY THE STAGE WAS 17.0 FEET
* FLOOD STAGE IS 22.0 FEET
* FORECAST...THE BAYOU IS EXPECTED TO CREST BELOW FLOOD STAGE BUT WILL REMAIN
OUT OF BANKS FOR THE NEXT SEVERAL DAYS.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME SAT SUN MON TUE
LUCE BAYOU
HUFFMAN 22 17.0 FRI 9 AM 18.4 19.6 20.5 20.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 13, 4:04 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 13, 4:04 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
404 AM CDT FRI JUL 13 2012
.DISCUSSION...
RADAR IS A LITTLE LESS ACTIVE TONIGHT BUT A FEW SHRA HAVE BEGUN TO
DEVELOP NEAR THE COAST AND OVER EAST TEXAS. AT 850 MB...A WEAK LOW
WAS NOTED OVER THE PINEY WOODS WITH A WEAK TROUGH AXIS EXTENDING
NORTHEAST AND SOUTHWEST. SINCE THE LOW IS FURTHER EAST...FEEL THE
BEST FOCUS FOR ORGANIZED HEAVY RAINFALL WILL LIE OVER THE EXTREME
EASTERN PORTION OF SOUTHEAST TEXAS. PW VALUES HAVE FALLEN A BIT
AND ARE NOW BETWEEN 1.7 AND 2.0 INCHES. THERE IS AN APPROACHING
SPEED MAX THAT MAY ENHANCE LIFT THROUGH THE EARLY AFTN AND UPPER
LEVEL WINDS ARE WEAKLY DIVERGENT. SHORT TERM MODELS ARE NOT IN AS
GOOD AGREEMENT TONIGHT ON WHERE THE HEAVY RAIN AXIS MAY SET UP.
CONFIDENCE IS NOT HIGH TODAY ON HEAVY RAIN POTENTIAL BUT FEEL THE
BEST POTENTIAL IS OVER THE EAST SO WILL EXPAND THE FLOOD WATCH TO
INCLUDE POLK AND SAN JACINTO COUNTIES. ALTHO POTENTIAL FOR HEAVY
RAIN IS LESS OVER THE WESTERN COUNTIES...WILL MAINTAIN THE FLOOD
WATCH DUE TO SUPER-SATURATED SOILS AND RIVERS NEAR FLOOD STAGE FROM
PREVIOUS RAINS.
PW VALUES ARE PROGGED TO FURTHER DECREASE OVER THE WEEKEND BUT THE
STUBBORN UPPER LEVEL WEAKNESS REMAINS A FACTOR AND WILL LIKELY
KEEP HEIGHTS LOW ENOUGH TO FOSTER SCATTERED SHRA/TSRA WITH DAYTIME
HEATING. WILL KEEP 30-40 POPS IN PLACE THROUGH MONDAY. WILL TRIM
POPS BACK A BIT FURTHER TUES-FRI AS AN UPPER LEVEL RIDGE TRIES TO
ASSERT ITSELF OVER THE CENTRAL PLAINS. EXTENDED TEMPS WERE A BLEND
WITH ECMWF/MEX GUIDANCE. 43
&&
AVIATION...
SHOWERS BEGINNING TO DEVELOP AT 0830Z ALONG TROF AXIS AS EXPECTED.
SHOWERS AND ISOLATED THUNDERSTORMS ARE ALSO EVIDENT IN THE NEAR
SHORE COASTAL WATERS AND MOVING TOWARD THE COAST. IT APPEARS KCLL
AND KUTS WILL SE ONLY ISOLATED ACTIVITY TODAY WHILE THE REMAINDER OF
THE TAF SITES WILL HAVE PERIODS OF SHOWERS AND THUNDERSTORMS. DURING
SHOWERS AND THUNDERSTORMS MVFR CIGS AND VSBY WILL BE LIKELY ALONG
WITH GUSTY SURFACE WINDS. EXPECT PCPN TO DIMINISH ACROSS THE REGION
AFTER 00Z WITH MOSTLY VFR CONDITIONS.
34
&&
.MARINE...
NO SIGNIFICANT CHANGES TO CURRENT FCST TRENDS. A WEAK SURFACE TROUGH
WILL KEEP A LIGHT WINDS IN PLACE THROUGH THE WEEKEND. THE LINGERING
UPPER LEVEL TROF WILL ALSO KEEP SCATTERED STORMS IN THE FCST THROUGH
THE END OF THE WEEK. BRIEF GUSTY WINDS/ELEVATED SEAS ARE POSSIBLE IN
AND NEAR THE STRONGER STORMS. 34
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 90 74 90 73 92 / 50 30 40 20 40
HOUSTON (IAH) 89 74 90 73 91 / 50 30 40 20 40
GALVESTON (GLS) 88 82 88 82 89 / 50 30 40 20 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: AUSTIN...BRAZORIA...CHAMBERS...COLORADO...
FORT BEND...GALVESTON...HARRIS...JACKSON...LIBERTY...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...WALLER...
WHARTON.
GM...NONE.
&&Hazardous weather outlook, Jul 12, 4:57 PM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 457 PM CDT THU JUL 12 2012 TXZ197-199-200-210>214-226-227-235>238-132200- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS- JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-WALLER-WASHINGTON-WHARTON- 457 PM CDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT ...FLASH FLOOD WATCH IN EFFECT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE EARLY EVENING HOURS BEFORE PROBABLE REDEVELOPMENT AFTER MIDNIGHT. RAINFALL AMOUNTS WILL AVERAGE GENERALLY AN INCH OR LESS WITH LOCAL AMOUNTS UP TO 2 INCHES ARE POSSIBLE. HEAVIEST RAINFALL WOULD BE MOST LIKELY AFTER MIDNIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY FRIDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO EARLY NEXT WEEK. THE GROUND IS INCREASINGLY SATURATED AND HEAVY RAINS COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION. TXZ163-164-176>179-195-196-198-132200- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-POLK-SAN JACINTO-TRINITY- WALKER- 457 PM CDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE MID EVENING HOURS. A FEW MAY DEVELOP AGAIN AFTER MIDNIGHT. RAINFALL AMOUNTS WILL AVERAGE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO EARLY NEXT WEEK. THE GROUND IS INCREASINGLY SATURATED AND HEAVY RAINS COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ALERT FOR ACTIVATION. GMZ330-335-350-355-370-375-132200- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 457 PM CDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH MUCH OF THE NIGHT OVER THE OFFSHORE WATERS. WINDS AND WAVES MAY BE LOCALLY HIGH NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED BUT SHIPPING AND OFFSHORE INTERESTS SHOULD REMAIN ALERT TO POSSIBLE THUNDERSTORMS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:11 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 3 days |
| Jul 13, 5:34 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 4 hr |
| Jul 13, 9:01 AM CDT | River Flood Warning | HGX | Brazoria | 26 hr |
| Jul 13, 9:56 AM CDT | Areal Flood Advisory | HGX | Harris, Waller | 2 hr |
| Jul 13, 11:20 AM CDT | River Flood Warning | HGX | Harris | 23 hr |
| Jul 13, 11:24 AM CDT | Areal Flood Advisory | HGX | Harris, Waller | 111 min |
| Jul 13, 11:43 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty, Montgomery, Waller | 3 hr |
| Jul 13, 1:07 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery, San Jacinto | 53 min |
| Jul 13, 1:16 PM CDT | Special Marine Warning | HGX | 44 min | |
| Jul 13, 2:06 PM CDT | Areal Flood Advisory | HGX | Grimes, Montgomery, Walker | 114 min |
| Jul 13, 3:12 PM CDT | Special Weather Statement | HGX | Brazoria | 48 min |
| Jul 13, 3:20 PM CDT | Special Weather Statement | HGX | Colorado | 40 min |
| Jul 13, 3:25 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 35 min |
| Jul 13, 3:53 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Wharton | 66 min |
| Jul 13, 4:20 PM CDT | Areal Flood Advisory | HGX | Austin, Fort Bend, Waller, Washington | 55 min |
| Jul 13, 4:45 PM CDT | Special Weather Statement | HGX | Fort Bend | 45 min |
| Jul 13, 4:56 PM CDT | Areal Flood Advisory | HGX | Austin, Fort Bend, Waller, Wharton | 64 min |
| Jul 13, 5:27 PM CDT | Flash Flood Warning | HGX | Austin, Fort Bend, Harris, Waller | 2 hr |
| Jul 13, 5:43 PM CDT | Special Weather Statement | HGX | Waller | 47 min |
| Jul 13, 6:09 PM CDT | Special Weather Statement | HGX | Wharton | 51 min |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.